Reactions 1680, p194 - 2 Dec 2017
Diarrhoea: case report
A 19-year-old man developed significant diarrhoea while
receiving sorafenib and irinotecan for unresponsive renal
masses [routes, dosages, duration of treatments to reaction
onset and outcome not stated]. He subsequently died
secondary to multisystem failure.
The man was hospitalised because of a renal neoplasm.
Following examinations, he underwent a radical tumour
nephrectomy. After further examination, a diagnosis of TFE-3
translocation-associated renal cell carcinoma was made. He
was initially treated with AREN0321 chemotherapy regimen
for high risk renal tumours comprised cyclophosphamide,
doxorubicin, vincristine and carboplatin, along with palliative
radiation therapy but he developed disease progression.
Consequently, the regimen was changed to COG protocol
involving vincristine and irinotecan but no significant response
was obtained. Hence, He started receiving a combination
regimen of sorafenib and irinotecan which resulted in stable
disease for nearly 8 weeks, but he experienced significant
The man was advised to discontinue sorafenib and the
treatment was changed to a combination of irinotecan,
temsirolimus, and bevacizumab. Although, PET scan was
negative, clinically progressive disease was developed under
treatment and he died secondary to multisystem failure.
Author comment: "It was decided to start the patient on a
combination regimen consisting of Sorafenib plus Irinotecan.
This combination resulted in stable disease for approximately
8 weeks. However, this combination caused significant
diarrh[o]ea, and Sorafenib was stopped."
Nelius T, et al. TFE3 translocation-associated renal cell carcinoma presenting as
avascular necrosis of the femur in a 19-year-old patient: Case report and review of
the literature. Case Reports in Medicine 2011: 14 Jul 2011. Available from: URL:
http://doi.org/10.1155/2011/432917 - USA
Reactions 2 Dec 2017 No. 16800114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved